Volume 3, issue 1 (1999)

Download this article
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Circle-valued Morse theory and Reidemeister torsion

Michael Hutchings and Yi-Jen Lee

Geometry & Topology 3 (1999) 369–396
Bibliography
1 R F Brown, The Lefschetz fixed point theorem, Scott, Foresman and Co. (1971) MR0283793
2 D Fried, Homological identities for closed orbits, Invent. Math. 71 (1983) 419 MR689651
3 D Fried, Lefschetz formulas for flows, from: "The Lefschetz centennial conference, Part III (Mexico City, 1984)", Contemp. Math. 58, Amer. Math. Soc. (1987) 19 MR893856
4 K Fukaya, The symplectic $s$–cobordism conjecture: a summary, from: "Geometry and physics (Aarhus, 1995)", Lecture Notes in Pure and Appl. Math. 184, Dekker (1997) 209 MR1423167
5 H Hofer, D A Salamon, Floer homology and Novikov rings, from: "The Floer memorial volume", Progr. Math. 133, Birkhäuser (1995) 483 MR1362838
6 M Hutchings, Reidemeister torsion in generalized Morse theory, Forum Math. 14 (2002) 209 MR1880912
7 M Hutchings, Y J Lee, Circle-valued Morse theory, Reidemeister torsion, and Seiberg–Witten invariants of 3–manifolds, Topology 38 (1999) 861 MR1679802
8 E N Ionel, T H Parker, Gromov invariants and symplectic maps, Math. Ann. 314 (1999) 127 MR1689266
9 P B Kronheimer, T S Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Lett. 1 (1994) 797 MR1306022
10 F Latour, Existence de 1–formes fermées non singulières dans une classe de cohomologie de de Rham, Inst. Hautes Études Sci. Publ. Math. (1994) MR1320607
11 J M Bismut, W Zhang, An extension of a theorem by Cheeger and Müller, Astérisque (1992) 235 MR1185803
12 Y J Lee, Morse theory and Seiberg–Witten monopoles on 3–manifolds, PhD thesis, Harvard University (1997)
13 Y Lim, Seiberg–Witten theory of 3–manifolds, preprint (1996)
14 G Meng, C H Taubes, $\underline{\mathrm{SW}}=\mathrm{Milnor torsion}$, Math. Res. Lett. 3 (1996) 661 MR1418579
15 J Milnor, Infinite cyclic coverings, from: "Collected works vol. 2", Publish or Perish (1996)
16 J Milnor, Whitehead torsion, Bull. Amer. Math. Soc. 72 (1966) 358 MR0196736
17 S P Novikov, Multivalued functions and functionals. An analogue of the Morse theory, Dokl. Akad. Nauk SSSR 260 (1981) 31 MR630459
18 C Okonek, A Teleman, 3–dimensional Seiberg–Witten invariants and non-Kählerian geometry, Math. Ann. 312 (1998) 261 MR1671784
19 A V Pazhitnov, On the Novikov complex for rational Morse forms, Ann. Fac. Sci. Toulouse Math. $(6)$ 4 (1995) 297 MR1344724
20 A Pajitnov, Simple homotopy type of Novikov complex for closed 1–forms and Lefschetz zeta functions of the gradient flow, arXiv:dg-ga/9706014
21 M Pozniak, Floer homology, Novikov rings, and clean intersections, PhD thesis, University of Warwick (1994)
22 D A Salamon, Seiberg–Witten invariants of mapping tori, symplectic fixed points, and Lefschetz numbers, from: "Proceedings of 6th Gökova Geometry–Topology Conference" (1999) 117 MR1701642
23 E H Spanier, Algebraic topology, Springer (1981) MR666554
24 C H Taubes, The Seiberg–Witten and Gromov invariants, Math. Res. Lett. 2 (1995) 221 MR1324704
25 C H Taubes, Counting pseudo-holomorphic submanifolds in dimension $4$, J. Differential Geom. 44 (1996) 818 MR1438194
26 V G Turaev, Reidemeister torsion in knot theory, Uspekhi Mat. Nauk 41 (1986) 97, 240 MR832411
27 V G Turaev, Euler structures, nonsingular vector fields, and Reidemeister-type torsions, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989) 607, 672 MR1013714
28 V Turaev, Torsion invariants of $\mathrm{Spin}^c$–structures on 3–manifolds, Math. Res. Lett. 4 (1997) 679 MR1484699
29 V Turaev, A combinatorial formulation for the Seiberg–Witten invariants of 3–manifolds, Math. Res. Lett. 5 (1998) 583 MR1666856
30 A Weil, Numbers of solutions of equations in finite fields, Bull. Amer. Math. Soc. 55 (1949) 497 MR0029393